Alert archive / Hawaii / High Surf Advisories in 2011
High Surf Advisory 3, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf advisory at Jan 10, 2011, 3:46 AM HST for 4 counties in Hawaii. It took effect at Jan 11, 2011, 12:00 AM HST. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2011, 3:46 AM HST (13:46 UTC)
- In effect from
- Jan 11, 2011, 12:00 AM HST
- Expired
- Jan 12, 2011, 3:47 PM HST
- In force
- 40 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
030 WHHW40 PHFO 101346 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 346 AM HST MON JAN 10 2011 ...HIGH SURF ADVISORY BEGINNING MIDNIGHT TONIGHT FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF ADVISORY BEGINNING MIDNIGHT TONIGHT FOR NORTH FACING SHORES OF MAUI... .OVERVIEW...A SERIES OF STORMS MOVING ACROSS THE WESTERN AND CENTRAL PACIFIC HAVE GENERATED LARGE WEST NORTHWEST SWELLS THAT WILL ARRIVE TONIGHT AND LAST THROUGH WEDNESDAY. ROUGH SURF CREATED BY A MIX OF LONG AND SHORT PERIOD SWELL WILL INCREASE FURTHER TUESDAY NIGHT...POSSIBLY PUSHING SURF TO WARNING LEVELS. HIZ001>003-006>008-012-013-017-019-020-110245- /O.NEW.PHFO.SU.Y.0003.110111T1000Z-110113T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 346 AM HST MON JAN 10 2011 ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM HST WEDNESDAY. * SURF...WAVES ALONG NORTH FACING SHORES WILL INCREASE TO 15 TO 20 FEET. * TIMING...SURF WILL RISE ON KAUAI AND OAHU DURING THE EVENING AND SURPASS ADVISORY LEVELS AFTER MIDNIGHT. SURF WILL RISE LATE TONIGHT ON MAUI COUNTY. * IMPACTS...A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. BEACH GOERS ARE URGED TO STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO HAZARDOUS WAVE ACTION AND THE POTENTIAL FOR STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ WROE
6 follow-up statements
974 WHHW40 PHFO 102042 CCA CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 1040 AM HST MON JAN 10 2011 ...HIGH SURF ADVISORY BEGINNING MIDNIGHT TONIGHT FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF ADVISORY BEGINNING MIDNIGHT TONIGHT FOR NORTH FACING SHORES OF MAUI... .OVERVIEW...A SERIES OF STORMS MOVING ACROSS THE WESTERN AND CENTRAL PACIFIC HAVE GENERATED LARGE WEST NORTHWEST SWELLS THAT WILL ARRIVE TONIGHT AND LAST THROUGH WEDNESDAY. ROUGH SURF CREATED BY A MIX OF LONG AND SHORT PERIOD SWELL WILL INCREASE FURTHER TUESDAY NIGHT...POSSIBLY PUSHING SURF TO WARNING LEVELS. HIZ001>003-006>008-012-013-017-019-020-110945- /O.COR.PHFO.SU.Y.0003.110111T1000Z-110113T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 1040 AM HST MON JAN 10 2011 ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM HST WEDNESDAY. * SURF...WAVES ALONG NORTH FACING SHORES WILL INCREASE TO 15 TO 20 FEET. WEST FACING SHORES WILL INCREASE TO 10 TO 15 FEET. * TIMING...SURF WILL RISE ON KAUAI AND OAHU DURING THE EVENING AND SURPASS ADVISORY LEVELS AFTER MIDNIGHT. SURF WILL RISE LATE TONIGHT ON MAUI COUNTY. * IMPACTS...A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. BEACH GOERS ARE URGED TO STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO HAZARDOUS WAVE ACTION AND THE POTENTIAL FOR STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MORRISON
857 WHHW40 PHFO 110141 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 341 PM HST MON JAN 10 2011 ...HIGH SURF ADVISORY BEGINNING MIDNIGHT TONIGHT FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF ADVISORY BEGINNING MIDNIGHT TONIGHT FOR NORTH FACING SHORES OF MAUI... .OVERVIEW...A SERIES OF STORMS MOVING ACROSS THE WESTERN AND CENTRAL PACIFIC HAVE GENERATED LARGE WEST NORTHWEST SWELLS THAT WILL ARRIVE TONIGHT AND LAST THROUGH WEDNESDAY. ROUGH SURF CREATED BY A MIX OF LONG AND SHORT PERIOD SWELL WILL INCREASE FURTHER TUESDAY NIGHT...POSSIBLY PUSHING SURF TO WARNING LEVELS. HIZ001>003-006>008-012-013-017-019-020-111445- /O.CON.PHFO.SU.Y.0003.110111T1000Z-110113T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 341 PM HST MON JAN 10 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM HST WEDNESDAY. * SURF...WAVES ALONG NORTH FACING SHORES WILL INCREASE TO 15 TO 20 FEET. WEST FACING SHORES WILL INCREASE TO 10 TO 15 FEET. * TIMING...SURF WILL RISE ON KAUAI AND OAHU DURING THE EVENING AND SURPASS ADVISORY LEVELS AFTER MIDNIGHT. SURF WILL RISE LATE TONIGHT ON MAUI COUNTY. * IMPACTS...A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. BEACH GOERS ARE URGED TO STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO HAZARDOUS WAVE ACTION AND THE POTENTIAL FOR STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MORRISON
132 WHHW40 PHFO 111340 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 AM HST TUE JAN 11 2011 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI UNTIL 6 PM WEDNESDAY... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MAUI UNTIL 6 PM WEDNESDAY... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND FROM 6 PM TONIGHT TO 6 PM WEDNESDAY... .OVERVIEW...A SERIES OF STRONG LOWS OVER THE WESTERN AND CENTRAL PACIFIC HAVE CREATED ROUGH SEAS AND SWELLS THAT WILL AFFECT THE ISLANDS THROUGH WEDNESDAY. HIZ023-026-120245- /O.EXB.PHFO.SU.Y.0003.110112T0400Z-110113T0400Z/ KONA-KOHALA- 340 AM HST TUE JAN 11 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY. * SURF...WAVES ALONG WEST FACING SHORES WILL INCREASE TO HEIGHTS OF 6 TO 10 FEET. * TIMING...SURF WILL INCREASE TONIGHT...REMAIN HIGH THROUGH WEDNESDAY...AND GRADUALLY DIMINISH WEDNESDAY NIGHT AND THURSDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE LOCALIZED STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ001>003-006>008-012-013-017-019-020-120245- /O.CON.PHFO.SU.Y.0003.000000T0000Z-110113T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 340 AM HST TUE JAN 11 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...SURF ALONG NORTH FACING SHORES WILL BE 15 TO 20 FEET. SURF ALONG WEST FACING SHORES WILL BE 10 TO 15 FEET. * TIMING...SURF WILL REMAIN ELEVATED THROUGH WEDNESDAY...THEN GRADUALLY DIMINISH WEDNESDAY NIGHT AND THURSDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE LOCALIZED STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BIRCHARD
881 WHHW40 PHFO 120203 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 403 PM HST TUE JAN 11 2011 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI UNTIL 6 PM WEDNESDAY... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MAUI UNTIL 6 PM WEDNESDAY... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND FROM 6 PM TONIGHT TO 6 PM WEDNESDAY... .OVERVIEW...A SERIES OF STORMS PASING THROUGH THE WESTERN AND CENTRAL PACIFIC HAVE CREATED ROUGH SEAS AND SWELLS THAT WILL AFFECT THE ISLANDS THROUGH WEDNESDAY. HIZ001>003-006>008-012-013-017-019-020-121515- /O.CON.PHFO.SU.Y.0003.000000T0000Z-110113T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 403 PM HST TUE JAN 11 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...SURF ALONG NORTH FACING SHORES WILL BE 15 TO 20 FEET. SURF ALONG WEST FACING SHORES WILL BE 10 TO 15 FEET. * TIMING...SURF WILL REMAIN ELEVATED THROUGH WEDNESDAY...THEN GRADUALLY DIMINISH WEDNESDAY NIGHT AND THURSDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE LOCALIZED STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ023-026-121515- /O.CON.PHFO.SU.Y.0003.110112T0400Z-110113T0400Z/ KONA-KOHALA- 403 PM HST TUE JAN 11 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...WAVES ALONG WEST FACING SHORES WILL INCREASE TO HEIGHTS OF 6 TO 10 FEET. * TIMING...SURF WILL INCREASE TONIGHT...REMAIN HIGH THROUGH WEDNESDAY...AND GRADUALLY DIMINISH WEDNESDAY NIGHT AND THURSDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE LOCALIZED STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
080 WHHW40 PHFO 121301 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 301 AM HST WED JAN 12 2011 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...NORTH FACING SHORES OF MAUI...AND WEST FACING SHORES OF THE BIG ISLAND UNTIL 6 PM TODAY... .OVERVIEW...A SERIES OF STORMS PASSING THROUGH THE WESTERN AND CENTRAL PACIFIC HAVE CREATED A MIX OF BOTH LONG AND SHORT PERIOD SWELLS...THAT WILL AFFECT THE ISLANDS THROUGH TODAY. HIZ001>003-006>008-012-013-017-019-020-023-026-130215- /O.CON.PHFO.SU.Y.0003.000000T0000Z-110113T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA- KOHALA- 301 AM HST WED JAN 12 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...SURF ALONG NORTH FACING SHORES WILL BE 15 TO 20 FEET. SURF ALONG WEST FACING SHORES WILL BE 10 TO 15 FEET...EXCEPT ON THE BIG ISLAND...WHERE SURF ALONG WEST FACING SHORES WILL BE 6 TO 10 FEET. * TIMING...SURF WILL REMAIN ELEVATED THROUGH THE DAY TODAY...THEN GRADUALLY DIMINISH TONIGHT AND THURSDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE LOCALIZED STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BIRCHARD
654 WHHW40 PHFO 130147 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 347 PM HST WED JAN 12 2011 ...HIGH SURF ADVISORY CANCELLED... .THE LARGE NORTHWEST SWELL WHICH PROMPTED THE HIGHS SURF ADVISORY FOR NORTH AND WEST FACING SHORES HAS DIMINISHED...AND SURF HAS DROPPED BELOW HIGH SURF ADVISORY LEVELS. HIZ001>003-006>008-012-013-017-019-020-023-026-130300- /O.CAN.PHFO.SU.Y.0003.000000T0000Z-110113T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA- KOHALA- 347 PM HST WED JAN 12 2011 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. SURF HEIGHTS HAVE DROPPED BELOW ADVISORY LEVELS. $$ BRAVENDER
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Jan 9, 8:30 PM HST, 7 hours 16 minutes earlier.
Area forecast discussion, Jan 9, 8:30 PM HST, 7 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SUN JAN 9 2011 .SYNOPSIS... AN APPROACHING FRONT WILL SPREAD HIGH CLOUDS OVER THE ISLANDS TONIGHT AND BRING INCREASING SOUTHWEST WINDS. MOST ISLANDS WILL REMAIN DRY...THOUGH KAUAI WILL LIKELY EXPERIENCE SHOWERS BY THE END OF THE NIGHT. THE FRONT WILL SWEEP DOWN THE ISLAND CHAIN ON MONDAY AND CLEAR THE BIG ISLAND LATE MONDAY NIGHT. ONE MORE BRIEF ROUND OF COOL AND DRY WEATHER WILL FOLLOW BEHIND THE FRONT ON TUESDAY. A STRONGER FRONT WILL PRODUCE WET AND WINDY WEATHER OVER MUCH OF THE STATE DURING THE SECOND HALF OF THE WORK WEEK. POTENTIALLY HEAVY RAINFALL WILL DEVELOP ON WEDNESDAY AND CONTINUE THROUGH THURSDAY NIGHT. && .DISCUSSION... THE DRY AIRMASS THAT HAS BEEN OVER THE ISLANDS FOR THE PAST FEW DAYS WILL HANG ON THROUGH MUCH OF THE NIGHT. SURFACE DEW POINTS ARE HOLDING IN THE MID 50/S...BUT INCREASING SOUTHWEST WINDS AHEAD OF AN APPROACHING COLD FRONT WILL SLOWLY MODIFY THE AIRMASS. HIGH CLOUDS ASSOCIATED WITH THE FRONT ARE RAPIDLY SPREADING EASTWARD OVER THE ISLANDS AS WELL. AS A RESULT...LOOK FOR OVERNIGHT LOWS TO BE UP SEVERAL DEGREES FROM THE PAST COUPLE OF NIGHTS. SHOWERS WILL BE SPARSE OVER THE EASTERN END OF THE STATE...THOUGH KAUAI WILL LIKELY EXPERIENCE DEVELOPING SHOWERS BEFORE SUNRISE. A QUICK UPDATE HAS BEEN ISSUED TO REFLECT INCREASED HIGH CLOUD COVER TONIGHT. THE WINDY CONDITIONS ON THE BIG ISLAND SUMMITS WILL FINALLY ABATE OVERNIGHT. WE PLAN ON CANCELLING THE WIND ADVISORY THERE BY NIGHT/S END. HOWEVER...WE MAY HAVE TO ISSUE A WIND ADVISORY FOR INCREASING SOUTHWEST WINDS ON THE HALEAKALA SUMMIT EXPECTED THIS AFTERNOON. THE FRONT WILL BRING PERIODS OF RAIN AS IT SWEEPS DOWN THE ISLAND CHAIN ON MONDAY. THE CURRENT TIMING LOOKS GOOD...WITH RAIN FOCUSED OVER KAUAI IN THE MORNING...SPREADING TO OAHU AND MAUI COUNTY DURING THE DAY...THEN CLEARING THE BIG ISLAND MONDAY NIGHT. THE LATEST GFS RUN HAS BACKED OFF ON THE STRENGTH OF THE 850 MB WINDS AHEAD OF THE FRONT...SO WHILE WINDS WILL BE GUSTY IN AREAS PRONE TO DOWNSLOPING WINDS...SUCH AS WINDWARD SECTIONS AND LOCALES TO THE NORTH OF TERRAIN...WE MAY NEED TO DECREASE THE GUSTS ACROSS THE SMALLER ISLANDS. THE FRONT WILL BE WEAKENING AND MOVING QUITE FAST...KEEPING THE THREAT OF FLOODING VERY LOW AND MINIMIZING THE POTENTIAL FOR SIGNIFICANT SNOWFALL ON THE BIG ISLAND SUMMITS. ANOTHER BRIEF SHOT OF COOL AND RATHER DRY WEATHER WILL FOLLOW ON TUESDAY AS HIGH PRESSURE PASSES JUST NORTH OF THE STATE. WE MAY EVEN EXPERIENCE A SHORT PERIOD OF TRADE WINDS...BUT THEY WILL NOT LAST. A STRONGER FRONT WILL IMPACT THE STATE DURING THE SECOND HALF OF THE WORK WEEK. THE MAIN IMPACTS WILL BE STRONG AND GUSTY SOUTHWEST WINDS AND HEAVY RAINFALL. THE DETAILS ARE STILL A BIT UNCERTAIN... BUT THE GFS AND ECMWF CALL FOR STRENGTHENING SOUTHWEST WINDS AND THE DEVELOPMENT OF POTENTIALLY HEAVY SHOWERS AHEAD OF THE FRONT ON WEDNESDAY. A HYDROLOGIC OUTLOOK...ESFHFO...HAS BEEN ISSUED HIGHLIGHTING THE POTENTIAL FOR FLASH FLOODING AS THE FRONT EFFECTS THE ISLANDS WEDNESDAY AND THURSDAY. IN ADDITION...DOWNSLOPING WIND GUSTS OVER WINDWARD AREAS AND LOCALES NORTH OF TERRAIN MAY BECOME VERY STRONG. THE FRONT IS EXPECTED TO WEAKEN AND LIFT NORTH OF THE STATE BY THE WEEKEND WITH A SLOW DRYING TREND EXPECTED. LOW CONFIDENCE ON ANOTHER POTENTIAL COLD FRONT SHOWN IN THE LATEST GFS LATE IN THE COMING WEEKEND. && .MARINE... THE SMALL CRAFT FLAG WILL BE UP FOR AT LEAST PORTIONS OF HAWAIIAN WATERS INTO THURSDAY. SMALL CRAFT ADVISORIES CURRENTLY COVER ALL WATERS NORTH AND WEST OF MAUI THROUGH MONDAY DUE TO COMBINED SEAS NEAR 10 FEET AND SOUTHWEST WINDS STARTING TO INCREASE AHEAD OF THE APPROACHING FRONT. THE ADVISORIES WILL LIKELY BE EXPANDED TO MOST WATERS FOR HAZARDOUS SEAS AS A LARGER NORTHWEST SWELL BUILDS MONDAY NIGHT. THIS SWELL WILL BE CONFUSED...MEANING IT WILL HAVE BOTH LONG AND SHORT PERIOD ENERGY...AND IT WILL GENERATE SURF ABOVE ADVISORY LEVELS MONDAY NIGHT OR TUESDAY THROUGH WEDNESDAY. INCREASING WINDS AHEAD OF THE NEXT FRONT WILL REQUIRE SMALL CRAFT ADVISORIES BY WEDNESDAY. && .AVIATION... THE LLVL IS GRADUALLY BECOMING MORE S/SWRLY ACROSS THE FA THIS EVENING AHEAD OF THE INCOMING FRONT W OF THE AREA. BKN-OVC CI IS ALSO THICKENING UP OVER THE AREA AOA FL250. MAINLY VFR EXPECTED FOR THE TERMINALS OVERNIGHT. THE CDFNT WILL REACH KAUAI COASTAL WATERS AROUND SUNRISE WITH PREVAILING MVFR CONDITIONS. THE FRONT WILL WORK ITS WAY ACROSS THE FA THROUGH THE REMAINDER OF THE DAY AND INTO MON EVENING FOLLOWED BY N/NWRLY FLOW. AIRMETS AND CONVECTIVE SIGMETS MAY BE POSTED TOWARDS SUNRISE AS THE FRONT NEARS AND CONFIDENCE IN TIMING OF DETERIORATING CONDITIONS INCREASES. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 4 AM HST MONDAY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 PM MONDAY FOR ALL WATERS SURROUNDING KAUAI...OAHU...AND NORTH AND WEST OF MAUI. && PUBLIC AND MARINE...WROE AVIATION...DEJESUS
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 3:22 PM HST | Wind Advisory | HFO | Hawaii | 12 hr |
| Jan 10, 3:46 AM HST | Wind Advisory | HFO | Hawaii, Kalawao | 24 hr |
| Jan 10, 1:42 PM HST | Areal Flood Advisory | HFO | Honolulu | 2 hr |
Nearby
High Surf Advisories in Hawaii, 2011Every high surf advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.